MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7143
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed, 1.5mm x 1.5mm target lesion was located in the moderately tortuous and mildly calcified left anterior descending artery.A 1.50mm x 15mm emerge balloon catheter was advanced to dilate the lesion.However, during the procedure, the balloon delivery shaft was fractured.The procedure was completed with another of same device.No patient complications were reported and the patient status was stable.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed, 1.5mm x 1.5mm target lesion was located in the moderately tortuous and mildly calcified left anterior descending artery.A 1.50mm x 15mm emerge balloon catheter was advanced to dilate the lesion.However, during the procedure, the balloon delivery shaft was fractured.The procedure was completed with another of same device.No patient complications were reported and the patient status was stable.It was further reported that the device was removed by snaring.
 
Additional Manufacturer Narrative
(a2) age at time of event: 18 years or older.Device evaluated by manufacturer: returned product consisted of an emerge otw balloon catheter.The device was visually and microscopically examined.There were numerous shaft kinks to the device.There was contrast in the inflation lumen and the balloon was tightly folded.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A2: age at time of event: 18 years or older.B1: adverse event/product problem: updated from product problem to adverse event and product problem.B2: outcomes attib to adv event: updated to required intervention to prevent permanent impairment.H1: type of reportable event: updated from malfunction to serious injury.H6: impact codes (1): updated from no health consequences or impact to additional device required.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15002837
Report Number2134265-2022-07424
Device Sequence Number11233054
Product Code LOX
UDI-Device Identifier08714729806790
UDI-Public08714729806790
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2023
Device Model Number7143
Device Catalogue Number7143
Device Lot Number0027288496
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer07/15/2022
09/06/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date07/27/2022
09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown